Hail, Davis
- When
- June 22, 2:45 AM CST
- Where
- Davis County, 4 mi SE of Bloomfield
- Measured
- 1 in hail
- Property damage
- $3,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.717, -92.367
The airmass over Iowa continued to be quite unstable with a weak frontal boundary extending northeast to southwest across the state. Thunderstorms developed during the night.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
The airmass over Iowa continued to be quite unstable with a weak frontal boundary extending northeast to southwest across the state. Thunderstorms developed during the night. Though most did not reach severe levels, a cluster of storms over Davis County did become severe. The storm produced 1 inch diameter hail southeast of Bloomfield. High winds caused tree damage southeast of Bloomfield and north of Palaski.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 21, 2:23 PM CST, 12 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 323 PM CDT WED JUN 21 2006 .SYNOPSIS... JET SEGMENT UNDER ONTARIO SHRT WV CURRENTLY MOVING ACROSS MN/NRN GREAT LAKES WITH RIGHT ENTRANCE REGION DIVERGENCE AIDING IA/WI/IL TSTMS. SEVERAL EMBEDDED CENTRAL PLAINS SHRT WVS ALSO HELPING UVM...SOME LEFT OVER MCVS FROM LAST NIGHT. LOW LEVEL TSTM FOCUS WAS CONVERGENCE WITH CDFNT CURRENTLY NOTED ALONG KOTM-KDBQ LINE. THIS WILL SOON EXIT FORECAST AREA WITH WATCH DROPPED BY ZONE ISSUANCE. .SHORT TERM...TONIGHT THROUGH FRI POTENTIAL FOR REDEVELOPMENT WILL BE PRIMARY FOCUS OF NEAR TERM FORECAST. HAVE LOW CHANCES FOR LINGERING WEAK CONVECTION THIS EVE FOLLOWED BY RETURN THROUGH CHANCE CATEGORY OVERNIGHT. 305/310K UVM AND MOISTURE CONVERGENCE INCREASES OVERNIGHT AS LOW LEVEL JET MATURES BUT THIS QUICKLY VEERS AND PUSHES S AND E BY THURSDAY MORNING. GFS MUCH MORE OPTIMISTIC REGARDING ELEVATED INSTABILITY WITH BETTER MOISTURE IN H85/H8 LAYER. LESSER NAM MUCAPES DIMINISH OVERNIGHT BUT STILL 1-2K J/KG AND ADEQUATE FOR ANOTHER FEW SVR TSTMS. THIS COULD LINGER INTO EARLY THU BEFORE DIMINISHING LATER IN THE DAY. COULD JUST BRUSH FAR SRN ZNS WITH ANOTHER ROUND OF ISENT LIFT PCPN THU NIGHT AS WELL WITH LOW CHANCES IN PLACE. ALTHOUGH CONVERGENCE IS WEAK...NERN IA FORECAST SOUNDINGS DURING PEAK HEATING FRI SUGGEST SOME POTENTIAL FOR HIGH BASED SFC DEVELOPMENT SO HAVE ADDED SLIGHT CHANCES LATE AFTERNOON/EARLY EVE. TEMP WISE...STAYED CLOSE TO BLEND FOR MINS AND TOWARD WARMER END OF GUIDANCE FOR MAXES WITH GOOD MIXING TO NEAR CLIMATOLOGY ANTICIPATED. .LONG TERM...FRI NIGHT THROUGH WED INITIAL AND PRIMARY CONCERNS WILL BE PCPN TRENDS OVER THE WEEKEND. DETAILS WITH FRONTAL POSITION AND TIMING DIFFICULT TO PINDOWN IN THIS TIME FRAME BUT MODELS IN DECENT AGREEMENT BRINGING NW FLOW SHRT WV THROUGH NRN PLAINS. GENERAL SCENARIO IS POTENTIAL FOR WRM ADVECTION PCPN FRI NIGHT INTO SATURDAY MAINLY W...FOLLOWED BY MORE SFC BASED THREAT SAT AND SAT NIGHT. CURTAILED POPS SOMEWHAT FRI NIGHT WITH THETA-E ADVECTION AND INSTABILITY NOT AS IMPRESSIVE. HOWEVER TRIPLE POINT AND CONVERGENCE ALONG ATTENDANT COLD AND WARM FRONTS SHOULD BE NEAR OR IN WRN IA DURING PEAK HEATING SAT WITH LITTLE CIN NOTED AND INITIATION REFLECTED IN GEM/GFS QPF. THUS HAVE RAISED POPS FURTHER THROUGH CHANCE CATEGORY NW SAT EVE. UPR LEVEL TROUGH PASSES THROUGH CANADIAN PROVINCES EARLY NEXT WEEK...BUT IA SHOULD REMAIN FAR ENOUGH S AND W TO NOT BE INFLUENCED WITH ELONGATED HIGH PLAINS SFC RIDGE IN PLACE. BY TUE/WED THERE IS SOME CONCERN REGARDING STRENGTH OF ROCKIES UPR LEVEL RIDGE. ECMWF/GEM MORE AGGRESSIVE LOWERING HEIGHTS THAN GFS AND ENSEMBLES WITH BOUNDARY APPROACHING WRN IA BUT LEFT REMAINDER OF PD DRY FOR THE MOMENT. EVEN GEM/ECMWF SCENARIO WOULD PROBABLY LEAVE CONVERGENCE...AND WEAK AT THAT...JUST TO OUR W. LITTLE CHANGES TO MINS/MAXES WITH NEW GUIDANCE...MODEL FORECAST SOUNDINGS AND H85 TEMPS SIMILAR AND SUPPORTIVE OF PREVIOUS FORECAST. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && BOKSA/SMALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1110 PM CDT WED JUN 21 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-221100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 1110 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA GENERALLY NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED ON THURSDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AND SATURDAY NIGHT...WHICH IS TOO FAR INTO THE FUTURE TO ASSESS SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ070>075-081>086-092>097-221100- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1110 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA GENERALLY SOUTH OF INTERSTATE 80. .DAY ONE...TONIGHT A FEW STORMS MAYBE SEVERE OVERNIGHT...ESPECIALLY NEAR THE MISSOURI BORDER. THE MAIN THREAT WILL BE LARGE HAIL WITH A SECONDARY THREAT OF DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED ON THURSDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AND SATURDAY NIGHT...WHICH IS TOO FAR INTO THE FUTURE TO ASSESS SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MYERS
The Des Moines radar (KDMX), 160 km away, was scanning. The volume nearest the first event began at 08:43 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511551, 5511552, 5511550.